Alert archive / Texas / Tornado Warnings in 2015

Tornado Warning 1, NWS Lubbock, TX

April 22, 2015Floyd County, Hale County, Texas

NWS Lubbock, TX issued this tornado warning at Apr 22, 2015, 7:55 PM CDT for Floyd County, Hale County, Texas. It was in force for 35 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 22, 2015, 7:55 PM CDT (00:55 UTC)
Expired
Apr 22, 2015, 8:30 PM CDT
In force
35 min
Issued by
NWS Lubbock, TX
Area
Storm-based polygon
Tornado
Radar indicated
Hail
1.75 in

Counties Floyd County, TX, Hale County, TX

The radar

The Lubbock radar (KLBB), 58 km from the middle of the area, began a volume at 00:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 22, 8:08 PM CDTTORNADO4 Sw Lockney, TXTRUNCATED ELEPHANT TRUNK TORNADO BRIEFLY TOUCHED DOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 13 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 22, 2:56 PM CDTTornado WatchSPC9 hr

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 0.9 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2015-04-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 351 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2015-04-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 98 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
351 J/kg
Mixed-layer CIN
-44 J/kg
Mixed-layer LCL
1393 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
98 m²/s²
0-3 km storm-relative helicity
180 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

216 
WFUS54 KLUB 230055
TORLUB
TXC153-189-230130-
/O.NEW.KLUB.TO.W.0001.150423T0055Z-150423T0130Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE LUBBOCK TX
755 PM CDT WED APR 22 2015

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A

* TORNADO WARNING FOR...
  WEST CENTRAL FLOYD COUNTY IN NORTHWESTERN TEXAS...
  EAST CENTRAL HALE COUNTY IN NORTHWESTERN TEXAS...

* UNTIL 830 PM CDT

* AT 754 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A
  TORNADO WAS LOCATED OVER AIKEN...OR 9 MILES EAST OF PLAINVIEW...
  MOVING SOUTHEAST AT 20 MPH.

  HAZARD...TORNADO AND GOLF BALL SIZE HAIL. 

  SOURCE...WEATHER SPOTTERS REPORTED FUNNEL CLOUD. 

  IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT 
           SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. 
           DAMAGE TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR.  TREE 
           DAMAGE IS LIKELY. 

* LOCATIONS IMPACTED INCLUDE...
  LOCKNEY AND AIKEN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF YOU ARE OUTDOORS...IN A
MOBILE HOME...OR IN A VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL
SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 3414 10163 3424 10157 3411 10122 3392 10148
TIME...MOT...LOC 0054Z 315DEG 18KT 3414 10156 

TORNADO...RADAR INDICATED
HAIL...1.75IN

$$

JORDAN
1 follow-up statement
879 
WWUS54 KLUB 230111
SVSLUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
811 PM CDT WED APR 22 2015

TXC189-230121-
/O.CAN.KLUB.TO.W.0001.000000T0000Z-150423T0130Z/
HALE TX-
811 PM CDT WED APR 22 2015

...THE TORNADO WARNING FOR EAST CENTRAL HALE COUNTY IS CANCELLED...
    
THE TORNADIC THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT 
OF THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR NORTHWESTERN
TEXAS.

LAT...LON 3409 10125 3392 10148 3409 10157 3410 10156
      3414 10149
TIME...MOT...LOC 0111Z 312DEG 22KT 3407 10147 

$$

TXC153-230130-
/O.CON.KLUB.TO.W.0001.000000T0000Z-150423T0130Z/
FLOYD TX-
811 PM CDT WED APR 22 2015

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 830 PM CDT FOR WEST
CENTRAL FLOYD COUNTY...
    
AT 811 PM CDT...A CONFIRMED TORNADO WAS LOCATED 4 MILES SOUTH OF  
LOCKNEY...MOVING SOUTHEAST AT 25 MPH.

HAZARD...DAMAGING TORNADO AND GOLF BALL SIZE HAIL. 

SOURCE...WEATHER SPOTTERS CONFIRMED TORNADO. 

IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT 
         SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE 
         TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR.  TREE DAMAGE IS 
         LIKELY. 

LOCATIONS IMPACTED INCLUDE...
LOCKNEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPEAT...A TORNADO IS ON THE GROUND. TAKE COVER NOW! MOVE TO A
BASEMENT OR AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY
BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 3409 10125 3392 10148 3409 10157 3410 10156
      3414 10149
TIME...MOT...LOC 0111Z 312DEG 22KT 3407 10147 

TORNADO...OBSERVED
HAIL...1.75IN

$$

JORDAN

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this tornado warning went out at Apr 22, 6:45 PM CDT, 1 hour 10 minutes earlier.

Area forecast discussion, Apr 22, 6:45 PM CDT, 1 hour 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
645 PM CDT WED APR 22 2015

.AVIATION...
THE MAIN AVIATION CONCERN IN THE SHORT-TERM WILL BE THE
POSSIBILITY OF TSRA EARLY IN THE EVENING IN THE VICINITY OF
KPVW...THEN AT KCDS THROUGH LATE EVENING. IN ADDITION...AREAS OF
LOW STRATUS AND FOG WILL DEVELOP ACROSS THE AREA TONIGHT.
CONFIDENCE IS HIGH THAT KCDS WILL SEE A PROLONGED PERIOD OF MVFR
TO IFR CONDITIONS...BUT OUR CONFIDENCE IS MUCH LOWER AT KLBB AND
KPVW. WE/VE INCLUDED A TEMPO GROUP FOR MVFR CONDITIONS AT KPVW BUT
KEPT KLBB VFR FOR NOW.

&&

.PREV DISCUSSION... /ISSUED 231 PM CDT WED APR 22 2015/

SHORT TERM...
T-STORM ACTIVITY...LIKELY INCLUDING ONE OR TWO SUPERCELLS...SHOULD
GRADUALLY CONGEAL AND GROW UPSCALE EARLY THIS EVENING ACROSS THE
ROLLING PLAINS AND MOVE THEN EAST OF THE FORECAST AREA BY 10 PM OR
SO. WE COULD SEE SOME ADDITIONAL SHOWER AND THUNDERSTORM DEVELOP
TONIGHT ALONG THE FRONT/OUTFLOW BOUNDARY...MAINLY ACROSS THE FAR SRN
TX PANHANDLE INTO THE NRN ROLLING PLAINS...BUT THE SEVERE THREAT
WITH THIS ACTIVITY SHOULD BE LOW. WITH THE UPPER-LEVEL TROUGH STILL
TO THE WEST...THE DRYLINE/OUTFLOW WILL RETREAT BACK WEST SOME
OVERNIGHT...BUT MAY STALL OUT ACROSS THE WESTERN SOUTH PLAINS AS THE
NEXT SPEEDMAX APPROACHES. AREAS OF FOG AND LOW STRATUS ARE AGAIN
EXPECTED OVERNIGHT INTO THURSDAY MORNING. ON THURSDAY...A SHORTWAVE
ROUNDING THE UPPER TROUGH SHOULD EMERGE OVER WEST TEXAS PRETTY EARLY
IN THE DAY...AND THIS WILL HELP THE DRYLINE SURGE EAST INTO THE
ROLLING PLAINS. HOWEVER...THE DEEP MOIST AIRMASS BEHIND THE
FRONT/OUTFLOW BOUNDARY MAY NOT BUDGE MUCH ACROSS THE EASTERN ROLLING
PLAINS AND FAR SE TX PANHANDLE. T-STORM DEVELOPMENT WILL POSSIBLE IN
THIS AREA TOMORROW AFTERNOON. AT THIS TIME...IT APPEARS THAT
DEVELOPMENT ALONG THESE BOUNDARIES MAY BE LIMITED DUE TO SUBSIDENCE
BEHIND THE DEPARTING WAVE...BUT ISOLATED STORMS WILL BE POSSIBLE. IF
ANY STORMS DEVELOP THEY/LL BE CAPABLE OF SEVERE WEATHER...INCLUDING
LARGE HAIL AND DAMAGING WIND GUSTS. BACK TO THE WEST...THE DRY
SOUTHWEST BREEZES SHOULD HELP BOOST TEMPS INTO THE LOWER 80S.

LONG TERM...
CHANGES TO THE EXTENDED FORECAST WERE FEW AND LARGELY COSMETIC FOR
THE SAKE OF THE IMPENDING SEVERE EVENT. OF GREATEST NOTE...WINDS FOR
FRIDAY AFTERNOON WERE RAMPED UP NOW THAT MORE DETERMINISTIC MODELS
ARE ON TRACK WITH SURFACE WINDS OF 25-30 MPH. LACK OF CLOUDS UNDER
DEEP DRY SLOTTING SPELLS A GOOD RECIPE FOR TALL MIXING HEIGHTS...SO
A WINDY AND SOMEWHAT DUSTY FRIDAY AFTERNOON LOOKS IN ORDER.

OTHERWISE...THE LARGER PICTURE WILL FEATURE SLIGHT CHANCES FOR
NOCTURNAL STORMS OFF THE CAPROCK THURSDAY NIGHT AS A RIBBON OF
DEEPER MID-LEVEL MOISTURE ARRIVES FROM THE SOUTHWEST. FEEL THE
DRYLINE WILL END UP FARTHER WEST THAN MODELS INDICATE THU NIGHT
GIVEN AN UPSTREAM TROUGH...SO POPS WERE WERE TUGGED WEST A BIT FROM
EARLIER. AFTER DRY SLOTTING FRIDAY...TRANSIENT RIDGING BEGINS THE
WEEKEND UNTIL A VIGOROUS UPPER CYCLONE MATERIALIZES IN THE FOUR
CORNERS ON SUNDAY. 12Z GFS AND ECM ARE SURPRISINGLY SIMILAR WITH THE
TRACK OF THIS LOW ACROSS THE CWA ON MONDAY WHICH WOULD KEEP DRY
SLOTTING IN OUR SOUTH WITH A TROWAL AND DEFORMATION SHIELD PRECIP
ACROSS THE NORTH. DID EXTEND POPS IN DURATION FROM SUN NIGHT THRU
MON OVER OUR NORTHERN COUNTIES IN LIGHT OF THIS COMMON THEME...BUT A
SIMPLE 100 MILE NORTHWARD JOG OF THE CYCLONE WOULD OPEN THE DOOR TO
ANOTHER WINDY AND DUSTY DAY SIMILAR TO FRIDAY. MAX TEMPS WERE
LOWERED SEVERAL DEGREES ON MONDAY AND TUESDAY AS A STRONGER PUSH OF
CANADIAN AIR APPEARS LIKELY DOWNSTREAM OF A STOUT LONGWAVE RIDGE
ACROSS THE WESTERN CONUS.

&&

.PRELIMINARY POINT TEMPS/POPS...
FRIONA        46  80  50  79 /  20  10  10   0
TULIA         50  79  53  81 /  40  10  10   0
PLAINVIEW     51  80  54  81 /  50  10  10   0
LEVELLAND     50  81  55  81 /  10   0  10   0
LUBBOCK       52  82  58  83 /  30  10  10   0
DENVER CITY   49  82  56  80 /   0   0  10   0
BROWNFIELD    51  83  58  82 /  10   0  10   0
CHILDRESS     55  75  59  86 /  50  20  20   0
SPUR          56  82  61  84 /  40  10  20   0
ASPERMONT     60  84  64  87 /  30  20  20  10

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

33
Hazardous weather outlook, Apr 22, 11:43 AM CDT, 8 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
1143 AM CDT WED APR 22 2015

TXZ021>044-231645-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
1143 AM CDT WED APR 22 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND
TONIGHT...ACROSS THE FAR SOUTHERN TEXAS PANHANDLE...NORTHERN AND
EASTERN SOUTH PLAINS...AND THE ROLLING PLAINS. THESE STORMS WILL
BE CAPABLE OF PRODUCING HAIL UP TO 2.50 INCHES IN DIAMETER AND WIND
GUSTS IN EXCESS OF 60 MPH. FURTHERMORE...STORMS LOCATED NEAR AND
TO THE NORTH AND EAST OF HIGHWAYS 385 AND 70 WILL POSE A RISK FOR
ISOLATED TORNADOES.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ISOLATED TO SCATTERED STRONG THUNDERSTORMS ARE ALSO POSSIBLE
ACROSS THE ROLLING PLAINS ON THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED LATER TODAY.

In the hours before

Local storm report, Apr 22, 6:56 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
656 PM CDT WED APR 22 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0625 PM     TSTM WND DMG     HAPPY                   34.74N 101.86W
04/22/2015                   SWISHER            TX   FIRE DEPT/RESCUE

            POWER LINES DOWN IN TOWN

&&

EVENT NUMBER LUB1500107

CALDRICH
Local storm report, Apr 22, 6:58 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
658 PM CDT WED APR 22 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0623 PM     HAIL             HAPPY                   34.74N 101.86W
04/22/2015  E1.75 INCH       SWISHER            TX   FIRE DEPT/RESCUE

&&

EVENT NUMBER LUB1500108

CALDRICH
Local storm report, Apr 22, 7:03 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
703 PM CDT WED APR 22 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0701 PM     HAIL             4 E HALFWAY             34.19N 101.88W
04/22/2015  E0.88 INCH       HALE               TX   PUBLIC

            HAIL HAD JUST BEGUN.

&&

EVENT NUMBER LUB1500109

SCOBB
Local storm report, Apr 22, 7:11 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
711 PM CDT WED APR 22 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0707 PM     HAIL             4 NNW TULIA             34.59N 101.80W
04/22/2015  E1.00 INCH       SWISHER            TX   AMATEUR RADIO

            AT MILE MARKER 82 ON I27

&&

EVENT NUMBER LUB1500110

CALDRICH
Local storm report, Apr 22, 7:40 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
740 PM CDT WED APR 22 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0732 PM     HAIL             PLAINVIEW               34.19N 101.72W
04/22/2015  E1.75 INCH       HALE               TX   BROADCAST MEDIA

&&

EVENT NUMBER LUB1500111

CALDRICH
Local storm report, Apr 22, 7:54 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
754 PM CDT WED APR 22 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0752 PM     HAIL             6 S QUITAQUE            34.28N 101.06W
04/22/2015  E2.00 INCH       FLOYD              TX   FIRE DEPT/RESCUE

            WINDSHIELD GONE

&&

EVENT NUMBER LUB1500112

CALDRICH

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 22, 7:05 PM CDTSevere Thunderstorm WarningLUBFloyd, Hale40 min
Apr 22, 7:06 PM CDTSevere Thunderstorm WarningLUBBriscoe, Floyd, Hall, Swisher39 min
Apr 22, 7:42 PM CDTSevere Thunderstorm WarningLUBBriscoe, Floyd, Hall, Motley48 min
Apr 22, 7:46 PM CDTSevere Thunderstorm WarningLUBFloyd, Hale44 min
Apr 22, 8:25 PM CDTSevere Thunderstorm WarningLUBCottle, Dickens, King, Motley50 min
Apr 22, 8:30 PM CDTSevere Thunderstorm WarningLUBFloyd30 min
Apr 22, 9:00 PM CDTSevere Thunderstorm WarningLUBFloyd30 min
Apr 22, 9:09 PM CDTSevere Thunderstorm WarningLUBCottle, Dickens, King, Motley51 min
Apr 22, 9:51 PM CDTSevere Thunderstorm WarningLUBDickens, King, Stonewall39 min
Apr 22, 10:29 PM CDTSevere Thunderstorm WarningLUBKing, Stonewall46 min

Nearby

Tornado Warnings in Texas, 2015Every tornado warning in 2015Tornadoes in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.